Alert archive / Indiana / Gale Warnings in 2019

Gale Warning 7, NWS Northern Indiana

June 12, 2019

NWS Northern Indiana issued this gale warning at Jun 12, 2019, 3:42 PM EDT. It took effect at Jun 13, 2019, 5:00 AM EDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 12, 2019, 3:42 PM EDT (19:42 UTC)
In effect from
Jun 13, 2019, 5:00 AM EDT
Expired
Jun 13, 2019, 4:00 PM EDT
In force
11 hr
Issued by
NWS Northern Indiana

The text

As transmitted.

353 
WHUS73 KIWX 121942
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
342 PM EDT Wed Jun 12 2019

LMZ043-046-130345-
/O.UPG.KIWX.GL.A.0004.190613T0900Z-190613T2100Z/
/O.NEW.KIWX.GL.W.0007.190613T0900Z-190613T2000Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
342 PM EDT Wed Jun 12 2019

...GALE WARNING IN EFFECT FROM 5 AM TO 4 PM EDT THURSDAY...

The National Weather Service in Northern Indiana has issued a
Gale Warning, which is in effect from 5 AM to 4 PM EDT Thursday.
The Gale Watch is no longer in effect. 

* WINDS...Northwest 15 to 25 knots, gusts to 35 knot gales.

* WAVES...8 to 12 feet, possibly to 15 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occuring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$
4 follow-up statements
440 
WHUS73 KIWX 130206
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
1006 PM EDT Wed Jun 12 2019

LMZ043-046-131015-
/O.CON.KIWX.GL.W.0007.190613T0900Z-190613T2000Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
1006 PM EDT Wed Jun 12 2019

...GALE WARNING REMAINS IN EFFECT FROM 5 AM TO 4 PM EDT
THURSDAY...

* WINDS...Northwest 15 to 25 knots, gusts to 35 knot gales.

* WAVES...8 to 12 feet, possibly to 15 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occuring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$
641 
WHUS73 KIWX 130755
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
355 AM EDT Thu Jun 13 2019

LMZ043-046-131600-
/O.CON.KIWX.GL.W.0007.190613T0900Z-190613T2000Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
355 AM EDT Thu Jun 13 2019

...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...

* WINDS...Northwest to 30 knots, gusts of 35 to 40 knot gales.

* WAVES...6 to 10 feet, occasionally to 13 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occuring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$
771 
WHUS73 KIWX 131453
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
1053 AM EDT Thu Jun 13 2019

LMZ043-046-132000-
/O.CON.KIWX.GL.W.0007.000000T0000Z-190613T2000Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
1053 AM EDT Thu Jun 13 2019

...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...

* WINDS...Northwest to 30 knots, gusts of 35 to 40 knot gales.

* WAVES...8 to 11 feet occasionally to 14 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occuring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$
533 
WHUS73 KIWX 132011
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
411 PM EDT Thu Jun 13 2019

LMZ043-046-140300-
/O.EXP.KIWX.GL.W.0007.000000T0000Z-190613T2000Z/
/O.NEW.KIWX.SC.Y.0020.190613T2011Z-190614T0300Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
411 PM EDT Thu Jun 13 2019

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING...
...GALE WARNING HAS EXPIRED...

The National Weather Service in Northern Indiana has issued a
Small Craft Advisory, which is in effect until 11 PM EDT this
evening. 

* WINDS...Northwest wind 15 to 25 knots backing west 5 to 15 knots
  this evening.

* WAVES...Waves 5 to 8 feet, occasionally to 10 feet, subsiding to
  2 to 4 feet by late evening. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A small craft advisory means that sustained winds or frequent
gusts of 22 to 33 knots are likely...and/or waves greater than
4 feet are expected. Inexperienced mariners...especially those
operating smaller vessels should avoid navigating in these
conditions.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this gale warning went out at Jun 12, 2:05 PM EDT, 1 hour 37 minutes earlier.

Area forecast discussion, Jun 12, 2:05 PM EDT, 1 hour 37 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
205 PM EDT Wed Jun 12 2019

.SYNOPSIS...
Issued at 200 PM EDT Wed Jun 12 2019

A deep upper low pressure system will move into the western Great
Lakes tonight. Coverage and chances for rain showers will increase
overnight, along with a slight chance of thunderstorms, primarily
east of Interstate 69 this evening. Wind driven rain showers will
plague the area on Thursday as sharply colder air invades the
region. Highs on Thursday will only reach into the upper 50s to
lower 60s. After a brief break in the rain late Thursday and Friday,
unsettled weather returns for the Fathers Day weekend, along
with more normal summer time temperatures.

&&

.SHORT TERM...(Tonight through Thursday Night)
Issued at 200 PM EDT Wed Jun 12 2019

Vapor this aftn shows potent nrn stream wave digging quickly sewd
through wrn IA attm while phasing w/srn stream impulse over MO.
Broad/diffuse sfc reflection over nw IN will reform/sharpen along
the IN/OH border this evening. With this placement of sharpening
frontal zone better return moisture concentrated well east into OH
and have truncated thunder mention further. Expect most areas will
remain dry until well after 4 am when intensifying mid level
deformation begins to pivot ewd out of IL.

Strong/dynamically driven deformation zone (much like an intense
winter storm) will bring a chilly wind driven rain to much of the
cwa Thu morning and lingering through the aftn over nw OH. As such
and in reflection of a wetter/slower progression of precip shield
will cut high temps as well. Otherwise this deep sys lifts out
rapidly late Thu with rapid clearing and deep drying as intense mid
level subsidence follows.

&&

.LONG TERM...(Friday through Tuesday)
Issued at 200 PM EDT Wed Jun 12 2019

Strong warm advection develops quickly through Fri aftn in wake of
near term sys lifting out through se Canada. Ahead of vigorous nrn
stream sw wrapping up through James Bay. Vigorous theta-e advection
south of this feature may yield a shower/storm across the north half
late Fri night but far better rain chances seen by late Sat aftn
invof swd stalling frontal zone.

Thereafter general height suppression aloft seen across the Great
Lakes south of intense upper low pinwheeling up through wrn QB as
stationary frontal zone pushes south to near the OH river. This
looks to keep the area rain free until mid period when front works
back north in response to renewed troughing developing through the
nrn/cntrl plains.

&&

.AVIATION...(For the 18Z TAFS through 18Z Thursday Afternoon)
Issued at 117 PM EDT Wed Jun 12 2019

VFR through the critical TAF period as dry air from a departing
high pressure holds on. Winds will become northwesterly with
increasing gusts late in the period as surface low pressure
deepens. IFR ceilings are not completely off the table, especially
at SBN. In the meantime, opted for the higher confidence alternate
required category. Ceilings to improve after 18z.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...Gale Watch from late tonight through Thursday afternoon for
     LMZ043-046.

&&

SYNOPSIS...Murphy/T
SHORT TERM...T
LONG TERM...T
AVIATION...Brown

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jun 12, 4:14 AM EDT, 11 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
414 AM EDT Wed Jun 12 2019

INZ003-MIZ077-131030-
La Porte-Berrien-
414 AM EDT Wed Jun 12 2019 /314 AM CDT Wed Jun 12 2019/

This Hazardous Weather Outlook is for northern Indiana and
southwest Michigan.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Strong onshore winds will cause high waves and dangerous swimming
conditions on Thursday. Minor beach erosion is also possible.

There is a chance of thunderstorms on Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005-
015-016-024-025-131030-
St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-
Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-Miami-
Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Cass MI-
St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-Henry-
Paulding-Putnam-Van Wert-Allen OH-
414 AM EDT Wed Jun 12 2019 /314 AM CDT Wed Jun 12 2019/

This Hazardous Weather Outlook is for northern Indiana, southwest
Michigan and northwest Ohio.

.DAY ONE...Today and tonight.

There is a slight chance of thunderstorms this evening into early
tonight, primarily east of Interstate 69. Severe storms are not
expected.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

There is a chance of thunderstorms Saturday through Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LMZ043-046-131030-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
414 AM EDT Wed Jun 12 2019

...GALE WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY
AFTERNOON...

This Hazardous Weather Outlook is for The Nearshore Waters of
Southeastern Lake Michigan.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Watch.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Watch.

There is a chance of thunderstorms on Saturday.

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 3:49 AM EDTGale WatchIWX12 hr
Jun 12, 3:42 PM EDTBeach Hazards StatementIWX31 hr
Jun 12, 3:42 PM EDTLakeshore Flood AdvisoryIWX28 hr

Nearby

Gale Warnings in Indiana, 2019Every gale warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.